Channels

Jawaher Abu-Rahma 's mother with picture of dead daughter
Photo: Gil Yohanan
IDF findings: Palestinian woman died of Atropine overdose
Investigation conclusions prove that Jawaher Abu-Rahma had inhaled infinitesimal amounts of tear gas; medical team misdiagnosed her case. 'Pity sources took advantage of incident to accuse IDF,' say army sources
At the end of an investigation into the death of Palestinian woman Jawaher Abu-Rahma over two weeks ago in Bilin, the IDF determined Wednesday that she died from an overdose of Atropine administered at the hospital. According to the investigation, Abu-Rahma hadn't even participated in the Bilin protest.

 

The conclusions of the investigation, which included an examination of her medical records, confirmed the IDF's evaluation that the young woman had died as a result of faulty medical care in the hospital and not from the crowd dispersal methods used by the IDF soldiers.

 

Abu-Rahma felt ill after inhaling infinitesimal amounts of tear gas. The investigation revealed that the medical team hadn't properly diagnosed her case, and thought that she needed to receive large amounts of atropine. After the event it was revealed that had she received a smaller dose, her life would have been saved.

 

"As we claimed to begin with," an IDF source said, "tear gas doesn't kill. Our estimation was that she had a medical history and had received inappropriate medical care which led to the tragic circumstances and that is the state of things. It's a pity that there were sources who took advantage of the incident in order to accuse the IDF without first examining the circumstances."

 

Since her death, Palestinians and left-wing activists claimed that Abu-Rahma did take part in the rally. "I saw Jawaher actively participating in the protest," Yonatan Pollack of the Anarchists Against the Wall organization told Ynet, while presenting an update on the incident on his Twitter account.

 

"I saw how they put her in the ambulance that took her to the hospital. I know with certainty that she arrived there and stayed there, and later died at the hospital," he said. "I was in constant telephone contact with people who were at the hospital throughout the night and the following morning."

 

 

 new comment
See all talkbacks "IDF findings: Palestinian woman died of Atropine overdose "
Warning:
This will delete your current comment